24th February 22:02
SSRI support groups (depression serotonin seizure jaw)
Hi to all,
I am new to this group. I have had depression and recently had to come off
an SSRI because it caused me to have a major epileptic fit, breaking my jaw
and dislodging three teeth!
It has been proved it was the drug, I saw a neurologist, had a CT and an
EEG, both were clear. I had never had a seizure before, and it does not run
in the family.
Coming off the SSRI wasn't very easy at all, each time I reduced by 10mg I
was ill for three days, shaking, sweating, pain, nausea etc... it was like
being a character out of Train Spotting who hadn't had their fix. Awful.
Then I became suicidal and had two serious attempts in April while on 10mg
of the reduction.
I've now been off the drug for two months.
More importantly I wanted to tell you about some of my research findings,
SSRI's can cause alcohol cravings (serotonin affects noradrenalin which
affects blood sugar levels - research by Yale Uni), and they can cause
suicidal tendencies not only when going on them, but also coming off them.
And they can cause aggressive behaviour too. None of these findings are
being readily admitted by the drugs companies, of course!
No one told me, no-one warned me.
I've found a lot of info at the Seroxat User Group
http://www.seroxatusergroup.org.uk/ it is run by a lady called Janice whose
husband has had a very difficult time being on and trying to come off
Seroxat. But it is a group for anyone taking SSRI's.
We are currently trying to set up Support Groups in major cities, for people
who are on the drug, and especially for those trying to get off it. Also, we
are trying to collate accurate information about suicide attempts by those
on the drugs.
Also, a major magazine wants to interview someone who got off the drug and
tell their story about what it was like, or if they didn't manage to, how it
was (5% of people dont get off the drugs).
I agreed to do the interview, but my story was too gory from the suicide
attempts, and the legal team at the mag got nervy that the drug (Citalopram)
caused the seizure. So wanted to leave all that heavy stuff out, so I said
in that case I withdraw the interview. I lived through this sh*t and wont be
part of a glossing over to make things more palatable for the reading
So, they are still looking for someone, who has had a less awful time than
me, but still awful!
So, if you want to do an interview for a leading respectable (very!)
magazine , or want to help set up support groups for SSRI users, get in
touch with me directly, or Janice via the group site.
Best wishes to everyone!